View Full Version : Hair Loss Veterans i need your opinion

12-16-2013, 06:27 PM
i am 25 y/o norwood 3.5-4. i have been going bald since i was 20.

I started propecia start of 2012 went back to norwood 2.5. i was on 1.25 mg daily. I worked great for hair loss. I had to stop at start of 2013 due to sides. i just returned back from my deployment. While i was deployed i experienced sides such as feeling extremely tired, join pain, and severe depression. At time i had thoughts using side arm to end my life, but seeing the pain i would cause my family i couldn't go through with it. I got to see some horror of war. i was doing air evac missions. Helping transport some joes who got hit with I.E.Ds. Seeing Missing limbs and 90 percent body burns made me think i was lucky to only really worry about hair loss. I decide to get off propecia due it ruining the quality of life. Since i have stopped i have recovered from most of the sides, but the depression which isn't as severe as before.

Now, i have been using rogain, dermaroller, and nizoral. I haven't seen any gains such as did with propecia. I hate going bald. I think my about hairloss every time i see a mirror. Thanks fully being in the military/deployment for 5 years and i have been able to save 55k. Main reason having lack of desire for any material objects except for hair.

What are my options? Do you guys think i should get back on propecia? Should i consider a transplant? What would you guys do in my situation?

12-16-2013, 08:33 PM
brother please look into ketamene for the treatment of your depression, I have known people it works wonders for.

12-16-2013, 11:29 PM
Are you sure your problems were due to fin? I am not saying they are not just trying to get some clarification. Being in the military and seeing what you have seen, I believe can also cause some of the "sides" you are experiencing. If for a fact you know that fin was causing suicidal depression, I would say no, don't get back on it. Hair is not worth the risk to your life. But, if you could get back on it and not risk killing yourself I would say yes, get back on it. You were a good responder in the past. You even have 50k to get a really good transplant.

12-16-2013, 11:48 PM
Brother, I recommend seeing a psychologist. War can take a hit on a man's psyche and it's definitely of great help to get some assistance in handling that burden. I'm not sure if Fin alone can cause severe/suicidal depression.

Looks like you got a good regiment there. Keep on Rogaine as long as you don't get any side effects. And Dermarolling seems promising as well. I'd recommend to stay off Propecia if you've gotten side effects from it. It's not worth it to risk it IMO.

However, the common side effects of Propecia (as far as I know) are erectile dysfunction, gyno (man boobs), low sex drive, other sexual side effects, and some things like brain fog. I haven't heard too much about the ones you've gone through, but it could be related as well. Hormonal swings can effect your emotions and psyche, but I don't know if Propecia (Finasteride) would have such a profound effect. Like 'Not Cool' said it could more than just the Proecia. Best to speak to a doctor and psychologist, seriously man.

Look into Dutasteride (I don't know much about this), and RU (people say this is safer than Propecia).

12-17-2013, 03:17 AM
I experienced brain fog and was constantly tired. Sexual sides not so much. I took propecia every other day for six months until one day my boss told me she noticed I have a focus problem, and I needed to fix that in whichever way, or the consequences on my career wouldn't be good.

I had no choice but quitting. I feel amazing in terms of ability to focus now, there is no doubt it's not the same. And all sides disappeared along with me being tired. But I've also been shedding quite a lot recently.

IMHO if you have any type of side effects you have no choice but quitting because in the long run they will catch up with you no matter how long you think you can bear them. The toll these side effects take on your quality of life is just too big. I'd rather have no hair than having no brain.

12-17-2013, 03:49 PM
First, I'd just like to say thank you for your service. You are a hero and I and I think all of us on this board appreciate it.

Geez, what can I say? Don't you war heroes all shave your heads anyways? Haha, just kidding. I know hair loss can be tough. In your case...I would just have to say that correlation does not show causation. You were in the throes of war and you had plenty of other reason to be upset and tired and depressed. You were doing this most difficult and toughest thing in the world. It may have just been the hardship of war, not the propecia.

I think often people get things mixed up. You could just have easily said it was the flouride in the water. Or cell phone radiation. And there is some evidence that these things are linked with depression and all sorts of things.

What I'm saying is that in the end you can drive yourself crazy overanalyzing this stuff and readings just random posts on the internet and giving these posts equal weight with peer reviewed studies.

I'm not saying that either body of evidence is absolute. I'm just saying that the information from the peer reviewed studies is better than the stuff posted on the message boards. It's not perfect. It's not gospel. It's just better information.

And what the peer reviewed studies show is that propecia / proscar / finasteride is a very very safe drug, safer than aspirin. I don't think anyone has ever died of propecia. But here I am drinking a glass of wine. And people have died of alcohol. Depression and sexual side effects have been linked to alcohol.

But I still drink it.

If your hair loss is bothering you, I would consider going back on it. Give it a solid year. Just take it once a day every day for one year and just forget about all the crap on the internet. The best studies show a 2% sexual side effects rate....1% after 6 months. And an 85% chance of keeping your hair for 10 years. And if you are in that 85%, 50% of those folks will grow back a significant amount of hair.

The bottom line is that I AM a betting man. I make good bets. I take good odds. I think propecia is a good bet.

And think about it. All that brain fog has just as much a chance of being from hypochondria as it is from Propecia.

And don't shake that off. Hypochondria is real. It ain't pretty, and if you have it you should get it treated. And it really happens to people. At a higher rate than Propecia side effects due (like 7% of the population get hypochondria vs 2%% side effects for Propecia.)

You are just as much, if not more, at risk for hypochondria as you are for Propecia.

12-17-2013, 05:44 PM
Iv been there bro 3 times iv had major sides one erections, suicidal etc etc. recently I started getting sides suicidal depression no erections, I took some horny goat weed and mind game control was what removed everything. The more I thought about sides the more worse it got, trust me iv been there and iv always found a way out, worst suicidal I felt when waking up after 8 months on it and no erections nothing i tried panicked etc, only thing that worked was horny goat weed and mind control.

12-18-2013, 09:52 PM
I appreciate the support. I am not a hero or even close to it be honest.

I forgot to add i was having symptoms such as brain fog, fatigue, and sleep problems. I can understand some of these symptoms can be blamed on the environment. Once i been off finasteride i can tell the difference like day and night. I am sure not everything can be blamed on the meds, but i feel like it made things worst. i was on 1.25 mg daily so my dose was high.

Thank you guys for the advice and support. I am still battling depression and nightmares every night, but things are under control and getting better with time. i think with time things will heal. I would seek a mental health professional, but getting help in the military is a double edge sword.

I think i will start taking .25 mg every three days, along with minox and dermaroller. I did try RU but had blood shot eyes every time i used it in morning so i just stopped. If depression and other symptoms become worst/come back i will stop. End of day, i would rather have health and healthy mind over hair. Thank you letting me ramble it does feel good to share some of my weight with you all.

P.S. i will consider ketamene. I currently use certain medical strains of marijuana once in a while. I plan on getting out soon so i don't have to worry about failing a drug test. It has been really helpful along with working out/meditation/eating healthy.